STABILITY OF JOIN THE SHORTEST QUEUE NETWORKS

被引:32
作者
Bramson, Maury [1 ]
机构
[1] Univ Minnesota, Sch Math, Inst Technol, Minneapolis, MN 55455 USA
关键词
Join the shortest queue; stability; 2; CHOICES; POWER;
D O I
10.1214/10-AAP726
中图分类号
O21 [概率论与数理统计]; C8 [统计学];
学科分类号
020208 ; 070103 ; 0714 ;
摘要
Join the shortest queue (JSQ) refers to networks whose incoming jobs are assigned to the shortest queue from among a randomly chosen subset of the queues in the system. After completion of service at the queue, a job leaves the network. We show that, for all nonidling service disciplines and for general interarrival and service time distributions, such networks are stable when they are subcritical. We then obtain uniform bounds on the tails of the marginal distributions of the equilibria for families of such networks; these bounds are employed to show relative compactness of the marginal distributions. We also present a family of subcritical JSQ networks whose workloads in equilibrium are much larger than for the corresponding networks where each incoming job is assigned randomly to a queue. Part of this work generalizes results in [Queueing Syst. 29 (1998) 55-73], which applied fluid limits to study networks with the FIFO discipline. Here, we apply an appropriate Lyapunov function.
引用
收藏
页码:1568 / 1625
页数:58
相关论文
共 22 条
[11]  
Foley RD, 2001, ANN APPL PROBAB, V11, P569
[12]   On the stability of a partially accessible multi-station queue with state-dependent routing [J].
Foss, S ;
Chernova, N .
QUEUEING SYSTEMS, 1998, 29 (01) :55-73
[13]   On the maximum queue length in the supermarket model [J].
Luczak, Malwina J. ;
McDiarmid, Colin .
ANNALS OF PROBABILITY, 2006, 34 (02) :493-527
[14]   On the power of two choices: Balls and bins in continuous time [J].
Luczak, MJ ;
McDiarmid, C .
ANNALS OF APPLIED PROBABILITY, 2005, 15 (03) :1733-1764
[15]  
Martin JB, 1999, ANN APPL PROBAB, V9, P854
[16]  
MEYN S. P., 1993, Contemp. Math., V149, P227, DOI DOI 10.1090/CONM/149/01273
[17]   The power of two choices in randomized load balancing [J].
Mitzenmacher, M .
IEEE TRANSACTIONS ON PARALLEL AND DISTRIBUTED SYSTEMS, 2001, 12 (10) :1094-1104
[18]  
Orey S., 1971, LECT NOTES LIMIT THE
[19]   Fast Jackson Networks with Dynamic Routing [J].
Yu. M. Suhov ;
N. D. Vvedenskaya .
Problems of Information Transmission, 2002, 38 (2) :136-153
[20]  
Vocking B., 1999, 40th Annual Symposium on Foundations of Computer Science (Cat. No.99CB37039), P131, DOI 10.1109/SFFCS.1999.814585